Alert archive / Florida / Freeze Warnings in 2017

Freeze Warning 2, NWS Jacksonville, FL

January 8, 20174 counties in Florida

NWS Jacksonville, FL issued this freeze warning at Jan 8, 2017, 2:10 PM EST for 4 counties in Florida. It took effect at Jan 8, 2017, 9:00 PM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 8, 2017, 2:10 PM EST (19:10 UTC)
In effect from
Jan 8, 2017, 9:00 PM EST
Expired
Jan 9, 2017, 8:00 AM EST
In force
11 hr
Issued by
NWS Jacksonville, FL

Counties Bradford County, FL, Duval County, FL, Gilchrist County, FL, Nassau County, FL

The radar

The Jacksonville radar (KJAX), 53 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2017-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2017-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -69 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1180 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-69 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

033 
WWUS72 KJAX 081910
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
210 PM EST SUN JAN 8 2017

GAZ154-166-082015-
/O.CAN.KJAX.FZ.A.0002.170109T0600Z-170109T1300Z/
COASTAL GLYNN-COASTAL CAMDEN-
INCLUDING THE CITIES OF...BRUNSWICK...ST. SIMONS...
COUNTRY CLUB ESTATES...DOCK JUNCTION...ST. MARYS...KINGSLAND
210 PM EST SUN JAN 8 2017

...FREEZE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
FREEZE WATCH. 

$$

FLZ020>024-030-GAZ132>136-149>153-162>165-091400-
/O.UPG.KJAX.HZ.A.0002.170109T0600Z-170109T1300Z/
/O.NEW.KJAX.HZ.W.0002.170109T0300Z-170109T1400Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-UNION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
INCLUDING THE CITIES OF...JASPER...JENNINGS...WHITE SPRINGS...
LIVE OAK...LAKE CITY...WATERTOWN...MACCLENNY...HILLIARD...
LAKE BUTLER...DOUGLAS...HAZLEHURST...ALMA...BAXLEY...JESUP...
PEARSON...WILLACOOCHEE...WAYCROSS...BLACKSHEAR...NAHUNTA...
HOBOKEN...EVERETT...THALMANN...MAYDAY...NEEDMORE...STATENVILLE...
HOMERVILLE...FOLKSTON...HOMELAND...WOODBINE
210 PM EST SUN JAN 8 2017

...HARD FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM EST MONDAY. THE HARD FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...LOWS TONIGHT AROUND 21 TO 27 DEGREES. FREEZING
  DURATIONS OF UP TO 8 TO 12 HOURS.

* IMPACTS...RESIDENTS AND BUSINESSES IN THE WARNING AREA SHOULD 
  PREPARE FOR THESE COLD TEMPERATURE IMPACTS. PEOPLE...PETS... 
  PIPES...AND VEGETATION SHOULD BE PROTECTED FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS THAT TEMPERATURES LESS THAN
28 DEGREES ARE EXPECTED FOR AT LEAST 2 HOURS.

&&

$$

FLZ025-031-032-035>037-040-091400-
/O.UPG.KJAX.FZ.A.0002.170109T0600Z-170109T1300Z/
/O.NEW.KJAX.FZ.W.0002.170109T0400Z-170109T1400Z/
INLAND DUVAL-BRADFORD-CLAY-GILCHRIST-ALACHUA-PUTNAM-MARION-
INCLUDING THE CITIES OF...JACKSONVILLE...STARKE...LAKESIDE...
MIDDLEBURG...ORANGE PARK...TRENTON...GAINESVILLE...PALATKA...
OCALA
210 PM EST SUN JAN 8 2017

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST
MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...LOWS TONIGHT AROUND 27 TO 32 DEGREES. FREEZING
  DURATIONS UP TO 6 TO 10 HOURS. MINIMUM WIND CHILL VALUES AROUND
  20 AROUND SUNRISE MONDAY.

* IMPACTS...RESIDENTS AND BUSINESSES IN THE WARNING AREA SHOULD 
  PREPARE FOR THESE COLD TEMPERATURE IMPACTS. PEOPLE...PETS AND 
  VEGETATION SHOULD BE PROTECTED FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
EXPECTED FOR AT LEAST 2 HOURS.  APPROPRIATE ACTION SHOULD BE
TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE
PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN... THE
ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD.
TAKE MEASURES TO PROTECT THEM.

&&

$$
1 follow-up statement
295 
WWUS72 KJAX 090010
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
710 PM EST SUN JAN 8 2017

FLZ031-035-036-091300-
/O.CAN.KJAX.FZ.W.0002.170109T0400Z-170109T1400Z/
/O.EXB.KJAX.HZ.W.0002.170109T0200Z-170109T1400Z/
BRADFORD-GILCHRIST-ALACHUA-
INCLUDING THE CITIES OF...STARKE...TRENTON...GAINESVILLE
710 PM EST SUN JAN 8 2017

...HARD FREEZE WARNING IN EFFECT UNTIL 9 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT UNTIL 9 AM EST MONDAY. THE
FREEZE WARNING HAS BEEN CANCELLED. 

* TEMPERATURE...LOWS TONIGHT AROUND 23 TO 26 DEGREES. FREEZING
  DURATIONS UP TO 8 TO 11 HOURS. MINIMUM WIND CHILL VALUES AROUND
  20 AROUND SUNRISE MONDAY.

* IMPACTS...RESIDENTS AND BUSINESSES IN THE WARNING AREA SHOULD 
  PREPARE FOR THESE COLD TEMPERATURE IMPACTS. PEOPLE...PETS AND 
  VEGETATION SHOULD BE PROTECTED FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
EXPECTED FOR AT LEAST 2 HOURS.  APPROPRIATE ACTION SHOULD BE
TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE
PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN... THE
ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD.
TAKE MEASURES TO PROTECT THEM.

A HARD FREEZE WARNING MEANS THAT TEMPERATURES LESS THAN
27 DEGREES ARE EXPECTED FOR AT LEAST 2 HOURS.

&&

$$

FLZ124-125-091300-
/O.EXB.KJAX.FZ.W.0002.170109T0200Z-170109T1300Z/
COASTAL NASSAU-COASTAL DUVAL-
INCLUDING THE CITIES OF...YULEE...FERNANDINA BEACH...
JACKSONVILLE BEACH
710 PM EST SUN JAN 8 2017

...FREEZE WARNING IN EFFECT UNTIL 8 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 8 AM EST MONDAY. 

* TEMPERATURE...LOWS TONIGHT AROUND 27 TO 32 DEGREES. FREEZING 
  DURATIONS UP TO 6 TO 10 HOURS. MINIMUM WIND CHILL VALUES 
  AROUND 20 AROUND SUNRISE MONDAY. 

* IMPACTS...RESIDENTS AND BUSINESSES IN THE WARNING AREA SHOULD 
  PREPARE FOR THESE COLD TEMPERATURE IMPACTS. PEOPLE...PETS AND 
  VEGETATION SHOULD BE PROTECTED FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
EXPECTED FOR AT LEAST 2 HOURS.  APPROPRIATE ACTION SHOULD BE
TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE
PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN... THE
ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD.
TAKE MEASURES TO PROTECT THEM.

&&

$$

FLZ020>024-030-GAZ132>136-149>153-162>165-091300-
/O.EXT.KJAX.HZ.W.0002.170109T0200Z-170109T1400Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-UNION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
INCLUDING THE CITIES OF...JASPER...JENNINGS...WHITE SPRINGS...
LIVE OAK...LAKE CITY...WATERTOWN...MACCLENNY...HILLIARD...
LAKE BUTLER...DOUGLAS...HAZLEHURST...ALMA...BAXLEY...JESUP...
PEARSON...WILLACOOCHEE...WAYCROSS...BLACKSHEAR...NAHUNTA...
HOBOKEN...EVERETT...THALMANN...MAYDAY...NEEDMORE...STATENVILLE...
HOMERVILLE...FOLKSTON...HOMELAND...WOODBINE
710 PM EST SUN JAN 8 2017

...HARD FREEZE WARNING NOW IN EFFECT UNTIL 9 AM EST MONDAY...

* TEMPERATURE...LOWS TONIGHT AROUND 21 TO 25 DEGREES. FREEZING
  DURATIONS OF UP TO 9 TO 12 HOURS.

* IMPACTS...RESIDENTS AND BUSINESSES IN THE WARNING AREA SHOULD 
  PREPARE FOR THESE COLD TEMPERATURE IMPACTS. PEOPLE...PETS... 
  PIPES...AND VEGETATION SHOULD BE PROTECTED FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS THAT TEMPERATURES LESS THAN
28 DEGREES ARE EXPECTED FOR AT LEAST 2 HOURS.

&&

$$

FLZ025-032-037-040-091300-
/O.EXT.KJAX.FZ.W.0002.170109T0200Z-170109T1300Z/
INLAND DUVAL-CLAY-PUTNAM-MARION-
INCLUDING THE CITIES OF...JACKSONVILLE...LAKESIDE...MIDDLEBURG...
ORANGE PARK...PALATKA...OCALA
710 PM EST SUN JAN 8 2017

...FREEZE WARNING NOW IN EFFECT UNTIL 8 AM EST MONDAY...

* TEMPERATURE...LOWS TONIGHT AROUND 27 TO 32 DEGREES. FREEZING 
  DURATIONS UP TO 6 TO 10 HOURS. MINIMUM WIND CHILL VALUES 
  AROUND 20 AROUND SUNRISE MONDAY. 

* IMPACTS...RESIDENTS AND BUSINESSES IN THE WARNING AREA SHOULD 
  PREPARE FOR THESE COLD TEMPERATURE IMPACTS. PEOPLE...PETS AND 
  VEGETATION SHOULD BE PROTECTED FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
EXPECTED FOR AT LEAST 2 HOURS.  APPROPRIATE ACTION SHOULD BE
TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE
PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN... THE
ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD.
TAKE MEASURES TO PROTECT THEM.

&&

$$

NELSON

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this freeze warning went out at Jan 8, 9:45 AM EST, 4 hours 25 minutes earlier.

Area forecast discussion, Jan 8, 9:45 AM EST, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
945 AM EST Sun Jan 8 2017

...VERY COLD AIRMASS CONTINUES OVER THE LOCAL AREA...

.UPDATE...Coldest air of the winter season arrived this weekend with
this morning temps struggling through the lower to mid 30s as of 930
am. Lows this morning ranged from lower 20s over a few inland areas
to the lower 30s along the coast. Beaches from Fernandina Beach
southward to southern parts of St Johns County reached around
freezing as well. With mean low level flow remaining almost due
north if not just east of due north the strato cu present on visible
imagery will skirt the coastline and will probably move over eastern
parts of St Johns and Flagler counties. Otherwise...sunny skies will
prevail except for a few high clouds at times today. High temp
forecast on track with slight tweak to lower them...with JAX
sounding showing entire temperature curve below zero...seldom seen.
Highs only in the 40s. Breezy conditions will continue over the
southeast zones due to strong high pressure over the TN Valley
creating a moderate pressure gradient from west to east. Current
hard freeze and freeze watches are in effect tonight with upgrade
likely this aftn.

&&

.AVIATION...VFR. Stratocu at times around SGJ today. Winds NNE at 10-
15 kt and gusty at times into the aftn hours.

&&

.MARINE...Only change at this time will be to replace gale warning
with SCA as we don't have much evidence to support frequent gusts
offshore through the aftn. Otherwise current forecast on track.

Rip Currents: Moderate risk today due to rough surf and breezy
northerly winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  45  24  50  35 /   0   0   0   0
SSI  45  29  50  43 /   0   0  10  20
JAX  46  29  55  44 /   0   0  10  20
SGJ  47  38  57  49 /   0  10  10  20
GNV  48  29  58  42 /   0   0   0   0
OCF  50  31  62  44 /   0   0   0  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Hard Freeze Warning until 9 AM EST this morning for Baker-
     Columbia-Gilchrist-Hamilton-Inland Nassau-Suwannee-Union.

     Hard Freeze Watch from late tonight through Monday morning for
     Baker-Columbia-Hamilton-Inland Nassau-Suwannee-Union.

     Wind Chill Advisory until 9 AM EST this morning for Alachua-
     Baker-Bradford-Clay-Coastal Duval-Coastal Nassau-Columbia-
     Gilchrist-Hamilton-Inland Duval-Inland Nassau-Marion-Putnam-
     Suwannee-Union.

     Freeze Watch from late tonight through Monday morning for
     Alachua-Bradford-Clay-Gilchrist-Inland Duval-Marion-Putnam.

     Freeze Warning until 9 AM EST this morning for Alachua-Bradford-
     Clay-Coastal Duval-Coastal Nassau-Flagler-Inland Duval-
     Marion-Putnam-St. Johns.

GA...Hard Freeze Warning until 9 AM EST this morning for Appling-
     Atkinson-Bacon-Brantley-Charlton-Clinch-Coffee-Echols-
     Inland Camden-Inland Glynn-Jeff Davis-Pierce-Ware-Wayne.

     Hard Freeze Watch from late tonight through Monday morning for
     Appling-Atkinson-Bacon-Brantley-Charlton-Clinch-Coffee-
     Echols-Inland Camden-Inland Glynn-Jeff Davis-Pierce-Ware-
     Wayne.

     Wind Chill Advisory until 9 AM EST this morning for Appling-
     Atkinson-Bacon-Brantley-Charlton-Clinch-Coastal Camden-
     Coastal Glynn-Coffee-Echols-Inland Camden-Inland Glynn-Jeff
     Davis-Pierce-Ware-Wayne.

     Freeze Watch from late tonight through Monday morning for
     Coastal Camden-Coastal Glynn.

     Freeze Warning until 9 AM EST this morning for Coastal Camden-
     Coastal Glynn.

AM...Small Craft Advisory until 10 AM EST Monday for Waters from
     Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
     Waters from Fernandina Beach to St. Augustine FL from 20 to
     60 NM-Waters from St. Augustine to Flagler Beach FL from 20
     to 60 NM.

     Small Craft Advisory until 4 AM EST Monday for Coastal waters
     from Altamaha Sound to Fernandina Beach FL out 20 NM-
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM.

&&

Shashy/Walker
Hazardous weather outlook, Jan 8, 9:58 AM EST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
958 AM EST SUN JAN 8 2017

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-090900-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20
NM-COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20
NM-COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-WATERS
FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM-WATERS
FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-WATERS FROM
ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-HAMILTON-SUWANNEE-
COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-BRADFORD-CLAY-ST. JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COASTAL NASSAU-COASTAL DUVAL-
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
958 AM EST SUN JAN 8 2017

...HARD FREEZE AND FREEZE WATCHES IN EFFECT TONIGHT...

...SMALL CRAFT ADVISORY FOR THE COASTAL WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...REST OF TODAY AND TONIGHT...

A CHILLY DAY IN STORE WITH LOWEST WIND CHILLS IN THE 20S THROUGH
THIS MORNING. HARD FREEZE AND FREEZE WATCHES ARE IN EFFECT
TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT THE COASTAL WATERS.

THERE WILL BE A MODERATE RISK OF RIP CURRENTS AT THE BEACHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A MODERATE RISK OF RIP CURRENTS IS EXPECTED ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 10:12 AM ESTSmall Craft AdvisoryJAX28 hr
Jan 8, 2:10 PM ESTHard Freeze WarningJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union19 hr

Nearby

Freeze Warnings in Florida, 2017Every freeze warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.